Alert archive / Georgia / Freeze Warnings in 2006

Freeze Warning 1, NWS Atlanta, GA

March 22, 200619 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 22, 2006, 3:07 PM EST for 19 counties in Georgia. It took effect at Mar 26, 2006, 3:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2006, 3:07 PM EST (20:07 UTC)
In effect from
Mar 26, 2006, 3:00 AM EST
Expired
Mar 25, 2006, 3:58 AM EST
In force
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 222007
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EST WED MAR 22 2006

GAZ001>009-011>016-019>021-030-230415-
/O.NEW.KFFC.FZ.W.0001.060323T0600Z-060323T1200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
307 PM EST WED MAR 22 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST
THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO
DROP TO THE UPPER 20S IN THE NORTHEAST GEORGIA MOUNTAINS...AND TO
THE LOWER 30S IN OTHER AREAS OF NORTH GEORGIA...GENERALLY ALONG
AND NORTH OF A LINE FROM CEDARTOWN TO CANTON TO CLEVELAND.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ022>025-027-031>039-041>062-066>076-081>086-230415-
/O.NEW.KFFC.FR.Y.0001.060323T0600Z-060323T1200Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO
307 PM EST WED MAR 22 2006

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW TEMPERATURES TO
DROP TO THE MID 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA.
FROST IS POSSIBLE ANYWHERE GENERALLY ALONG AND NORTH OF A LINE
FROM LAGRANGE TO MACON TO WRIGHTSVILLE.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
1 follow-up statement
000 
WWUS72 KFFC 230305
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EST WED MAR 22 2006

GAZ001>009-011>016-019>021-030-231115-
/O.CON.KFFC.FZ.W.0001.060323T0600Z-060323T1200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1005 PM EST WED MAR 22 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW
TEMPERATURES TO DROP TO THE UPPER 20S IN THE NORTHEAST GEORGIA
MOUNTAINS...AND TO THE LOWER 30S IN OTHER AREAS OF NORTH
GEORGIA...GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO
CANTON TO CLEVELAND.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ022>025-027-031>039-041>062-066>076-081>086-231115-
/O.CON.KFFC.FR.Y.0001.060323T0600Z-060323T1200Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-CRAWFORD-BIBB-
TWIGGS-WILKINSON-JOHNSON-EMANUEL-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO
1005 PM EST WED MAR 22 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. 

CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL COMBINE TO ALLOW
TEMPERATURES TO DROP TO THE MID 30S ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA. FROST IS POSSIBLE ANYWHERE GENERALLY ALONG AND
NORTH OF A LINE FROM LAGRANGE TO MACON TO WRIGHTSVILLE.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 22, 2:43 PM EST, 24 minutes earlier.

Area forecast discussion, Mar 22, 2:43 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EST WED MAR 22 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
WESTERLY FLOW ALOFT CONTINUES FOR THE BEGINNING OF THE SHORT TERM
AS HIGH PRESSURE BUILDS IN FROM CANADA. CONFLUENT AND THUS SUBSIDENT
FLOW ALOFT WILL CONTINUE THE TREND OF CLEAR SKIES OVERNIGHT...AND
WITH SUCH A WEAK GRADIENT AT THE SURFACE...WINDS WILL GRADUALLY
DIE DOWN. EXPECT TEMPERATURES TO DROP TO FREEZING IN NORTHERN
ZONES...AND TO NEAR FREEZING CENTRAL AND SOUTH. THUS...HAVE ISSUED
A FREEZE WARNING IN APPROXIMATELY THE NORTHERN THIRD OF THE
FORECAST AREA AS APPLE TREES ARE ALREADY BEGINNING TO BUD. A FROST
ADVISORY IS WARRANTED FOR THE CENTRAL HALF OF THE AREA...AND
TEMPERATURES WILL HAVE TO BE WATCHED OVERNIGHT IN CASE THE FROST
ADVISORY NEEDS TO BE EXTENDED FURTHER SOUTH.

MIDLEVEL SHORTWAVE AND SURFACE LOW IN THE GULF INTERACT ON
THURSDAY TO SPREAD CLOUDS AND SUBSEQUENTLY PRECIPITATION ACROSS
THE SOUTHEAST. THIS INCREASE OF MOISTURE SHOULD PRECLUDE THE NEED
FOR A RED FLAG WARNING OR FIRE WEATHER WATCH ON THURSDAY
AFTERNOON. HAVE BROUGHT POPS INTO THE AREA BEGINNING LATE
THURSDAY AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING. AS
SHORTWAVE LIFTS OUT...UPSLOPE FLOW EARLY FRIDAY MORNING AS COLD
AIR DIVES DOWN MAY BE ENOUGH TO MIX A FEW SNOW SHOWERS INTO THE
HIGHEST ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS.

NORTHERLY SURFACE FLOW CONTINUES THROUGH FRIDAY WITH STRONG
NORTHWEST FLOW ALOFT AS MIDLEVEL LOW SPINS ALONG THE UPPER OHIO
VALLEY. THIS COOLER PATTERN WILL CONTINUE THROUGH THE END OF THE
SHORT TERM. OVERALL...EXPECT HIGHS GENERALLY IN THE 50S...PERHAPS
UPPER 40S IN THE MOUNTAINS. LOWS MAINLY IN THE 30S WITH A FEW
LOWER 40S EXTREME SOUTH.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
NORTHWEST FLOW ALOFT CONTINUES THROUGH THE BEGINNING OF THE
EXTENDED AS THE UPPER LOW ROTATES OFF THE MID ATLANTIC COAST. A
WEAK FRONT WANTS TO DEVELOP WITH THE NEXT WAVE THAT MOVES THROUGH
BY MIDWEEK...BUT BY THE TIME IT GETS TO GEORGIA...VERY LITTLE
PRECIPITATION IS ASSOCIATED WITH IT. MOSTLY CLEAR TO PARTLY CLOUDY
SKIES PREVAIL UNTIL TUESDAY WHEN POPS INCREASE TO LOW CHANCES...
BUT INSTABILITY LOOKS MARGINAL AT BEST FOR NOW WITH ONLY WEAK JET
DYNAMICS AND PVA IMPLICATED...THUS WILL LEAVE THE GOING FORECAST
OF SHOWERS. HIGHS GRADUALLY INCREASE THROUGH THE EXTENDED FROM 50S
AND 60S TO 60S AND 70S...ALTHOUGH THIS MAY CHANGE DEPENDING ON
STRENGTH OF COOLER AIR BEHIND THE FRONT NEXT WEEK. LOWS GENERALLY
30S AND 40S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         35  54  35  50 /   0  30  30   5
ATHENS          35  56  37  52 /   0  30  30   5
GAINESVILLE     35  52  35  50 /   0  30  30   5
ROME            32  56  35  54 /   0  30  30   5
COLUMBUS        42  60  39  60 /   0  30  10   5
MACON           37  60  40  57 /   0  30  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 7 AM EST THURSDAY FOR BALDWIN...BANKS...
BARROW...BIBB...BUTTS...CARROLL...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...
DEKALB...DOUGLAS...EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...
HALL...HANCOCK...HARALSON...HEARD...HENRY...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...MADISON...MERIWETHER...MONROE...MORGAN...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM...ROCKDALE...
SOUTH FULTON...SPALDING...TALIAFERRO...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WILKES...WILKINSON.

FREEZE WARNING FROM 1 AM TO 7 AM EST THURSDAY FOR BARTOW...CATOOSA...
CHATTOOGA...CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...
LUMPKIN...MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

TDP
Hazardous weather outlook, Mar 22, 11:25 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EST WED MAR 22 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1125 AM EST WED MAR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
A COOL DOME OF HIGH PRESSURE WILL SETTLE OVER THE REGION THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN SHOWERS WILL BE POSSIBLE ON THURSDAY AS WELL AS NEXT
TUESDAY...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:07 PM ESTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Butts, Carroll and 46 more16 hr

Nearby

Freeze Warnings in Georgia, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.